Alert archive / Florida / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 70, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Aug 13, 2018, 6:18 PM EDT for Seminole County, Volusia County, Florida. It was in force for 23 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 13, 2018, 6:18 PM EDT (22:18 UTC)
- Expired
- Aug 13, 2018, 6:41 PM EDT
- In force
- 23 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 94 km from the middle of the area, began a volume at 22:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 13, 6:19 PM EDT | TSTM WND DMG | 3 Nw Lake Jessup, FL | PICTURES RELAYED VIA SOCIAL MEDIA OF A LARGE POOL ENCLOSURE BLOWN ON TOP OF A ROOF ALONG WITH DAMAGE TO A WOOD FENCE. TIME ESTIMATED FROM RADAR. |
| Aug 13, 6:23 PM EDT | TSTM WND GST 45 | Sanford Airport, FL | KSFB ASOS MEASURED PEAK GUST OF 39KT/45MPH FROM THE SSW |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 10.3 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 155 J/kg
- Mixed-layer CIN
- -114 J/kg
- Mixed-layer LCL
- 1150 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -40 m²/s²
- 0-3 km storm-relative helicity
- -37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
325 WUUS52 KMLB 132218 SVRMLB FLC117-127-132300- /O.NEW.KMLB.SV.W.0070.180813T2218Z-180813T2300Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Melbourne FL 618 PM EDT MON AUG 13 2018 The National Weather Service in Melbourne has issued a * Severe Thunderstorm Warning for... Central Seminole County in east central Florida... South central Volusia County in east central Florida... * Until 700 PM EDT. * At 618 PM EDT, a severe thunderstorm was located over Sanford, moving north at 15 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Deltona, Sanford, Oviedo, Winter Springs and DeLand. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 2867 8120 2872 8135 2900 8129 2893 8106 TIME...MOT...LOC 2218Z 198DEG 15KT 2878 8125 HAIL...<.75IN WIND...60MPH $$ Sedlock
2 follow-up statements
786 WWUS52 KMLB 132231 SVSMLB Severe Weather Statement National Weather Service Melbourne FL 631 PM EDT MON AUG 13 2018 FLC117-127-132300- /O.CON.KMLB.SV.W.0070.000000T0000Z-180813T2300Z/ Seminole FL-Volusia FL- 631 PM EDT MON AUG 13 2018 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT FOR NORTH CENTRAL SEMINOLE AND SOUTH CENTRAL VOLUSIA COUNTIES... At 631 PM EDT, a severe thunderstorm was located over Sanford, moving northeast at 15 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Deltona, Sanford, DeLand, Orange City and Lake Helen. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 2874 8116 2878 8131 2900 8129 2893 8106 TIME...MOT...LOC 2231Z 207DEG 11KT 2880 8123 HAIL...<.75IN WIND...60MPH $$ Sedlock
833
WWUS52 KMLB 132241
SVSMLB
Severe Weather Statement
National Weather Service Melbourne FL
641 PM EDT MON AUG 13 2018
FLC117-127-132250-
/O.CAN.KMLB.SV.W.0070.000000T0000Z-180813T2300Z/
Seminole FL-Volusia FL-
641 PM EDT MON AUG 13 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL SEMINOLE AND
SOUTH CENTRAL VOLUSIA COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However, gusty winds of
45 to 55 mph will be possible locally and heavy rain are still
possible with this thunderstorm cluster.
LAT...LON 2874 8116 2878 8131 2900 8129 2893 8106
TIME...MOT...LOC 2239Z 198DEG 15KT 2884 8122
$$
SedlockWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 3:05 PM EDT, 3 hours 13 minutes earlier.
Area forecast discussion, Aug 13, 3:05 PM EDT, 3 hours 13 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 305 PM EDT Mon Aug 13 2018 .DISCUSSION... Currently-Tonight...Slower start to convection today due to some drier air aloft and delayed sea breeze from slightly stronger offshore flow, especially north of Melbourne. In fact, offshore moving cu field on satellite north of the Cape indicates sea breeze may not form at all along the Volusia coast. The HRRR/WRF have not shown much run to run consistency on overall convective coverage into the afternoon. However enough moisture exists for at least scattered showers and storms to develop across the area through late afternoon/early evening, pushing toward the north to northeast. Isolated stronger storms possible with any boundary collisions that occur, with frequent lightning, strong wind gusts and locally heavy rainfall the main concerns. Storms and any lingering debris cloud rainfall will diminish through the evening hours, with rain chances ending by midnight. Tue-Wed...Ridge axis begins to lift northward across the area through mid week, with low level S/SW flow Tuesday becoming S/SE on Wednesday. Sufficient moisture will remain in place for scattered showers and storms to develop tomorrow afternoon. Also, offshore flow weakens enough for sea breeze to form and push inland, providing focus for boundary collisions and enhanced thunderstorm development across the area into late day. Into Wednesday, drier air then begins to work into southern areas as ridge lifts farther north with models continuing to indicate best chance for showers/storms from Osceola County and across eastern Orange/Seminole and Volusia counties with late day sea breeze interactions. Highs in the lower 90s over much of the area each day. Thu-Sun...(Previous Discussion) GFS/ECMWF models have the mid level ridge strengthening across central FL into Thu and Friday with 500 mbs heights to 594 DM over the area. The low level ridge will also lift slowly northward across northern portions of east central Florida into late week. This will spell a drier airmass across the region with more limited sea breeze convection expected. Will indicate rain chances below normal in the 20 percent range near the coast and up to 20-30 percent for the interior. Mid level heights are forecast to decrease slightly at 500 mbs over the weekend though the center of the mid level ridge aloft will remain across central FL. This should continue the trend of below normal rain chances (20 percent coastal to 30 percent interior) and hot temperatures in the lower 90s coastal to the mid 90s across interior sections. && .AVIATION...Some drier air above the surface noted on sounding at Cape Canaveral resulted in slow cloud growth this morning, but recent satellite was showing more development and a few showers were starting to pop up. Expect the sea breeze forming from Cape Canaveral southward to generate isolated to scattered storms during the mid to late afternoon. Boundary interactions should then propagate storms towards the interior terminals through early evening. Short range models show there's still a chance for strong storms from KISM-KMCO-KSFB-KDAB down to KTIX and possibly reaching KMLB towards sunset. Becoming VFR areawide before midnight. Scattered storms Tue afternoon. && .MARINE... Tonight-Tue...S/SW winds up to 10-15 knots tonight will become 5-10 knots into tomorrow morning, with winds increasing again and becoming S/SE into the afternoon as sea breeze forms and move inland. Seas will continue to range from 1-2 feet. Main concern for boaters will continue to be the potential for offshore moving storms during the afternoon and evening hours. Wed-Sat...SE/S winds Wed will become SE/ESE into late week through the weekend as the surface ridge lifts northward and remains across central Florida. Overall coverage of showers and storms will be limited this period with mainly isolated showers/storms expected across the east central FL Atlantic waters. && .HYDROLOGY... No sites along the Saint Johns river are at or above Flood Stage, with Astor, Sanford and Lake Harney forecast points remaining in Action Stage. Recent rains this weekend may cause additional sites to near Action Stage. Refer to the latest Hydrologic Statements (RVSMLB) for the latest stage and forecast information. && .PRELIMINARY POINT TEMPS/POPS... DAB 73 91 74 91 / 40 50 30 40 MCO 74 93 75 92 / 30 50 30 40 MLB 74 91 75 91 / 30 50 30 20 VRB 73 91 74 91 / 30 30 20 20 LEE 75 92 76 93 / 30 40 20 30 SFB 74 93 75 93 / 30 50 30 40 ORL 75 93 76 92 / 30 50 30 40 FPR 73 90 74 91 / 30 30 20 20 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && Short/Long Term...Weitlich Impact Wx/Aviation...Lascody Radar...Smith
Hazardous weather outlook, Aug 13, 11:23 AM EDT, 6 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 1123 AM EDT Mon Aug 13 2018 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-132200- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County- Northern Lake County-Orange-Seminole-Southern Brevard County- Osceola-Indian River-Okeechobee-St. Lucie-Martin- Coastal Volusia County-Southern Lake County- Northern Brevard County- 1123 AM EDT Mon Aug 13 2018 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON. .THUNDERSTORM IMPACT... Scattered thunderstorms will develop this afternoon and move to the northeast at 10 to 15 mph. Boundary interactions are forecast to increase the coverage and intensity of thunderstorms during the late afternoon and early evening, especially along the coast and near the Interstate 4 corridor. Lightning strikes will be the primary hazard, which will be frequent in a few strong storms. Wind gusts around 50 mph and torrential downpours of 2 to 3 inches will be possible as well. Move indoors immediately if thunder is heard or of skies darken to the west and southwest. .MARINE THUNDERSTORM GUST IMPACT... Scattered storms will move to the northeast at 10 to 15 mph across central Florida. A few storms will push across the Intracoastal Waterway and into the nearshore Atlantic waters during the afternoon and early evening. Gusty winds up to 45 mph will be possible. Mariners should remember that these strong wind gusts often occur well ahead of the heavy rain and lightning associated with an approaching storm. .RIVER FLOOD IMPACT... The Saint Johns River at Astor, Sanford, and above Lake Harney near Geneva remain above Action Stage. River levels are forecast to remain steady or slowly fall into late week. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. Storm coverage will gradually diminish through the middle of the week as drier air aloft pushes into the region. Lightning strikes will continue to be the main hazard, but the drier air aloft will keep the thunderstorm gust potential elevated. Slow moving storms will produce local rain amounts of up to 2 inches in a short period of time, leading to water ponding problems on roadways and in other poorly drained areas. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated this afternoon. Lascody/Bragaw
In the hours before
Local storm report, Aug 13, 5:10 PM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
510 PM EDT MON AUG 13 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0456 PM TSTM WND GST KISSIMMEE AIRPORT 28.29N 81.44W
08/13/2018 M43 MPH OSCEOLA FL ASOS
&&
JCPSpecial weather statement, Aug 13, 5:39 PM EDT, 39 minutes before
Special Weather Statement
National Weather Service Melbourne FL
539 PM EDT MON AUG 13 2018
FLZ147-132230-
Northern Brevard County FL-
539 PM EDT MON AUG 13 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BREVARD COUNTY UNTIL
630 PM EDT...
At 539 PM EDT, Doppler radar was tracking a strong thunderstorm over
Titusville, moving northeast at 25 mph.
Wind gusts of 50 to 55 mph will be possible with this storm.
Locations impacted include...
Titusville, Port Saint John, Mims, Titusville Airport and Scottsmoor.
LAT...LON 2843 8078 2847 8089 2848 8088 2851 8088
2853 8094 2856 8093 2858 8095 2859 8094
2861 8097 2879 8097 2879 8079 2880 8079
2880 8075 2879 8074 2880 8074 2880 8069
2877 8067
TIME...MOT...LOC 2139Z 206DEG 24KT 2858 8086
SedlockSpecial weather statement, Aug 13, 5:47 PM EDT, 31 minutes before
Special Weather Statement
National Weather Service Melbourne FL
547 PM EDT MON AUG 13 2018
FLZ045-046-144-132230-
Orange FL-Seminole FL-Southern Lake County FL-
547 PM EDT MON AUG 13 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SEMINOLE AND
NORTHWESTERN ORANGE COUNTIES UNTIL 630 PM EDT...
At 547 PM EDT, Doppler radar was tracking a strong thunderstorm over
Winter Garden, moving northeast at 25 mph.
Wind gusts of 50 to 55 mph will be possible with this storm.
Locations impacted include...
Orlando, Apopka, Altamonte Springs, Ocoee and Winter Garden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
&&
LAT...LON 2879 8164 2878 8142 2879 8141 2879 8138
2862 8137 2846 8152 2854 8170
TIME...MOT...LOC 2147Z 206DEG 24KT 2857 8157
SedlockLocal storm report, Aug 13, 5:54 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
554 PM EDT MON AUG 13 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 PM TSTM WND GST ORLANDO EXECUTIVE AIRPO 28.55N 81.34W
08/13/2018 M43 MPH ORANGE FL ASOS
&&
JCPLocal storm report, Aug 13, 6:06 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
606 PM EDT MON AUG 13 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0547 PM TSTM WND GST 5 SE LAKE APOPKA 28.59N 81.57W
08/13/2018 M50 MPH Orange FL PUBLIC
MEASURED WIND GUST IN WINTER GARDEN.
&&
JCPSpecial weather statement, Aug 13, 6:10 PM EDT, 8 minutes before
Special Weather Statement
National Weather Service Melbourne FL
610 PM EDT MON AUG 13 2018
FLZ041-046-132300-
Seminole FL-Inland Volusia FL-
610 PM EDT MON AUG 13 2018
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SEMINOLE AND SOUTH
CENTRAL VOLUSIA COUNTIES UNTIL 700 PM EDT...
At 609 PM EDT, Doppler radar was tracking a strong thunderstorm over
Sanford, moving north at 20 mph.
Wind gusts of 50 to 55 mph will be possible with this storm.
Locations impacted include...
Deltona, Sanford, Altamonte Springs, Oviedo and Winter Springs.
LAT...LON 2887 8109 2863 8122 2864 8137 2879 8138
2892 8134
TIME...MOT...LOC 2209Z 198DEG 16KT 2875 8128
SedlockThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 5:39 PM EDT | Special Weather Statement | MLB | Seminole | 51 min |
| Aug 13, 5:47 PM EDT | Special Weather Statement | MLB | Lake | 43 min |
| Aug 13, 5:49 PM EDT | Special Marine Warning | MLB | 116 min | |
| Aug 13, 6:10 PM EDT | Special Weather Statement | MLB | Seminole | 50 min |
| Aug 13, 6:42 PM EDT | Special Weather Statement | MLB | Volusia | 48 min |
| Aug 13, 6:57 PM EDT | Special Weather Statement | MLB | Volusia | 48 min |
| Aug 13, 7:00 PM EDT | Special Marine Warning | MLB | 90 min | |
| Aug 13, 7:14 PM EDT | Special Weather Statement | MLB | Volusia | 46 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.